Jump to content

Breaking Up with Lorazepam


[St...]

Recommended Posts

Hi, all -- I've been reading the boards and already feel better about where I'm at with my lorazepam taper. Long story short: 4 years ago I lost two family members to suicide and one to cancer all inside 6 months. I was given lorazepam at the time, which I still think was probably necessary to my survival of those early weeks, but I sure wish a doctor had helped me taper off early on. At the height of it all, I was taking .5 mg lorazepam 3 x per day.

 

Now it's years later and I'm better in so many ways, and way more than ready to be done with this stuff. I really hate the "heavy limbs" feeling and memory/concentration problems when I'm taking this stuff.

 

I am down to 1/4 tablet 3 x per day at this point, and in some ways it is getting harder rather than easier. So that is what in milligrams? .125 mg 3 x per day.

 

Doctor suggested using clonazepam to help with the taper, but I don't want to add anything else!

 

Can I continue to taper from here or do I need to switch to titration?

 

Thanks!

Link to comment
Share on other sites

Hi and Welcome to BenzoBuddies, StoneColdVTer.

 

You are tapering off the same benzo I was on.  And I did it just the way you are doing it.  ;)  It was rougher for me towards the end of my taper and that seems to be a common phenomenom.  I cut about every 2 weeks.  What is your schedule like and when did you drop to your current .125mg 3x/day?

Link to comment
Share on other sites

Hi, thanks for the welcome. My "schedule" has been erratic, but always trending down, if that makes any sense. I've made cuts and been fine for days, then about a week in, "it" hits, and I go back up a bit, but not as much as before. Then we do it again once that stabilizes. Yes, it's taking forever, but my mantra has been "progress, not perfecction."

 

Your question about when did I drop to the current dosing is right on the mark ... about a week. This is always the hardest part and I SO want to be done.

 

Have thought about titration, but wonder if I would just feel like I'm prolonging it even more.

 

Also going through some grieving for the years spent in the benzo fog and what that has done re: family, friends and career. The closer I get to being done with this stuff, the closer I am to family & friends. Career is another matter -- requires clear thinking!!

 

Thanks for listening. Looking around the boards is extremely helpful. Knowing it will end and I am not in this alone.

 

S

Link to comment
Share on other sites

[2b...]

StoneColdVTer,

 

Welcoming you to BenzoBuddies.

 

Take a look around, and if you have any questions.

 

We're here for you.

 

You will find a lot of support here. :)

 

Sigma.

Link to comment
Share on other sites

My husband tapered off Lorazepam also. It is a slow process and he would agree it is tough. He cut the pills into smaller and smaller pieces until it was just crumbs. He was taking 1/2 of a 0.5 tab 3 x per day. He started to stretch out the time between doses and then gradually eliminated one dose at a time - going from 3 x per day to 2 x per day, to once per day.  He's been off since Sept 2010.

 

 

Link to comment
Share on other sites

Stone , sounds like your not overwhelmed with symptoms like some are once this low, so going the rest of the way should be very doable for you.

Titration is just a simple way to make accurate cuts you just can't get with dry cutting once as low as you are.

You can do a simple titration using household items like a measuring cup, 2 spoons to crush you pills and a tablespoon.

ON the titration board we can give you a formal plan if needed, but here is a simple one you can try.

Since you are down to a quarter pill 3 times per day, start by dry cutting your pill to get down to your 1/4.

start with any dose you want ( morning ,afternoon ,or night) and crush that 1/4 pill between 2 spoons to fine powder.  STir well into 1 cup of water or milk.  REmove any number of tablespoons from that dose and drink the rest. 

Since there are 16 tablespoons in a cup, if you took one extra tablespoon out each day in 16 days you would be done with that dose.

Move on to next , do the same thing.   

if 16 days is too slow , take 2 tablespoons progressiveily each day and your done in 8 days with that dose.

Hope this makes sense. 

st

Link to comment
Share on other sites

welcome,

 

I too was on lorazepam for along time....I got my doc to give me just alittle valium to help with dropping ativan.  and its helped

so maybe you can look into that.  then tapering off of valium will be MUCH easier than ativan!!

 

Although I just dropped ativan cold turkey, it seems your doing well for how your doing it.  You will hear ALOT about

listening to your body...if you feel terrible after a drop, go back up for a few more days.

Although I know the withdrawals are physical and mental, having your head right helps ALOT!!!  Instead of dwelling on

"oh no im getting that anxious feeling"  get up and go outside when it happens, or go pull weeds in the flower bed LOL.

I get up and play with my 15 month old twins when I get to feeling anxious, which has been my worse symptom so far.

90% is mental, get focused and in the right frame of mind and you can do anything!!

Link to comment
Share on other sites

[99...]
I got down from 8 mg to 3 mg of lorazepam on my own, but then crashed. Doc switched me to klonopin and it's been easier on me now. He said under no circumstances should i take both of them at the same time.
Link to comment
Share on other sites

Thanks everyone for all the ideas. I had a brilliant day yesterday, mind clear as could be, and that is getting me through *today* which is a foggy one.

 

The clarity just gave me a hint of what it could be to be free of this stuff. I will probably try dropping the middle dose in a few days & if that's too much, try the titration. I loved the thought from softtail that I could be "done in 8 days." Done? Really? That would be so amazing.

 

Right now it's muscle tension keeping me up at night, which makes the day harder, mood- and energy-wise.

 

Onward!

S

Link to comment
Share on other sites

×
×
  • Create New...